View Full Version : Dexamphetamine side effects


Grumpyoldlady
08-10-16, 09:09 PM
How long do Dexamphetamine side effects last - eg increased or harder heartbeat?

namazu
08-10-16, 09:16 PM
In the short term -- fast/hard heartbeat should generally go away within a few hours (if instant-release dex). Stimulants leave the system fairly quickly.

In the longer term -- some people find that these types of side effects will wear off within a few days or weeks of starting the medication (or increasing the dose).

Other people have more persistent problems with elevated pulse or blood pressure that may necessitate a reduced dose of dex, a medication change, or (if dextroamphetamine is overwhelmingly the best option for controlling the ADHD symptoms and other meds are problematic or don't work), additional measures to control pulse/BP.

maysarieltiff
08-12-16, 02:46 AM
If you are feeling strong side effects from the dexedrine, perhaps the dose is incorrect.

I would imagine if your dose is too high that you will feel the side effects continuously. Such as rapid heartbeat, etc. Because you are taking the medication on a regular basis.

I have read though that most people have some kind of beginning reaction to the medication then it evens out in a week or two.

Personally, I have never had any reaction to it.

I hope that might help!

Grumpyoldlady
08-12-16, 06:48 AM
Thank you i am feeling tightness and cramping in my stomach area for the first hour or two so after i take it